MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6533
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6).
 
Event or Problem Description
It was reported that shaft break occurred.A 20mm x 3.00mm nc quantum apex balloon catheter was selected for use; however, when the device was removed from the package, it was noticed that the hypotube was fractured.The procedure was completed with another of the same device.No patient complications reported and the patient's status was stable.
 
Additional Manufacturer Narrative
E1: initial reporter facility name: (b)(6).Device evaluated by mfr.:returned product consisted of a nc quantum apex mr balloon catheter.The balloon was tightly folded.Analysis of the tip, balloon, inner/outer shaft, and hypotube included microscopic and visual inspection.Inspection revealed numerous kinks in the hypotube.Inspection of the rest of the device found no other damage or defects.
 
Event or Problem Description
It was reported that shaft break occurred.A 20mm x 3.00mm nc quantum apex balloon catheter was selected for use; however, when the device was removed from the package, it was noticed that the hypotube was fractured.The procedure was completed with another of the same device.No patient compications reported and the patient's status was stable.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9482795
Report Number2134265-2019-15838
Device Sequence Number10821695
Product Code LOX
UDI-Device Identifier08714729783480
UDI-Public08714729783480
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2022
Device Model Number6533
Device Catalogue Number6533
Device Lot Number0024657497
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2020
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer02/26/2020
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR